Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 43, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 27, 2014, 5:49 PM MST for Pima County, Arizona. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 5:49 PM MST (00:49 UTC)
- Expired
- Jul 27, 2014, 6:05 PM MST
- In force
- 16 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
217 WUUS55 KTWC 280049 SVRTWC AZC019-280145- /O.NEW.KTWC.SV.W.0043.140728T0049Z-140728T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 549 PM MST SUN JUL 27 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTHEAST ARIZONA... * UNTIL 645 PM MST * AT 547 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF MOUNT LEMMON/SUMMERHAVEN...AND MOVING WEST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN FALLS...SABINO CANYON...CATALINA...CATALINA STATE PARK AND CATALINA FOOTHILLS PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3229 11090 3251 11095 3251 11051 3230 11056 TIME...MOT...LOC 0049Z 080DEG 15KT 3247 11065 $$ KD
1 follow-up statement
108 WWUS55 KTWC 280105 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 605 PM MST SUN JUL 27 2014 AZC019-280114- /O.CAN.KTWC.SV.W.0043.000000T0000Z-140728T0145Z/ PIMA AZ- 605 PM MST SUN JUL 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAD RAPIDLY WEAKENED. HOWEVER... ADDITIONAL THUNDERSTORMS ARE POSSIBLE AS THE EVENING PROGRESSES. LAT...LON 3229 11090 3251 11095 3251 11051 3230 11056 TIME...MOT...LOC 0104Z 080DEG 15KT 3246 11072 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:25 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 27, 2:25 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST SUN JUL 27 2014 .SYNOPSIS...EXPECT A GOOD CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO START THE WEEK. SOME STORMS WILL GENERATE LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. FEWER STORMS ARE EXPECTED AROUND MID WEEK AS HIGH PRESSURE BUILDS OVERHEAD ACCOMPANIED BY SEVERAL DEGREES OF HEATING BY TUESDAY OR WEDNESDAY. A STRONGER CHANCE OF THUNDERSTORMS RETURNS ONCE AGAIN TO END THE WEEK AND TAKE US INTO NEXT WEEKEND. && .DISCUSSION...A DOWN TREND IMMEDIATELY BEHIND LAST NIGHT'S ACTIVITY THROUGH WESTERN AND CENTRAL AREAS (SAY...FROM TUCSON WESTWARD) DURING THE MORNING HOURS WITH EARLY CLEARING IN MOST EASTERN AREAS. IN ADDITION AND MOST IMPORTANTLY...WE STILL HAVE THE STRONG IMPULSE COMING IN ON OUR BRISK EASTERLY FLOW FROM CHIHUAHUA LATE TODAY AND TONIGHT TO TAKE ADVANTAGE OF DEEP MOISTURE IN PLACE (PRECIPITABLE WATER VALUES BACK UP AROUND 1.4 TO 1.6 INCHES). DECENT SHEER PROFILE ABOVE 10K FEET AND SOLID STORM STRUCTURE ENVIRONMENT FOR ORGANIZED OUTFLOWS. AS EXPECTED WE ARE SEEING SOME STRONG DEVELOPMENT IN EASTERN AREAS AND STILL EXPECT THUNDERSTORMS INTO CENTRAL AND WESTERN AREAS BETWEEN 00Z-06Z. SEVERE WIND THREAT AS WELL AS POTENTIAL LOCAL FLASH FLOOD THREATS INTO THE EVENING HOURS. STILL LOOKING AT A POSSIBLE DOWNTURN BY TUESDAY OR WEDNESDAY AND LASTING INTO AT LEAST THURSDAY AS A SECONDARY HIGH CENTER RECONSOLIDATES (BRIEFLY) NEARLY OVERHEAD. THIS WILL TEND TO PUSH STORM ACTIVITY BACK TO BORDER AND MOUNTAIN AREAS WHILE WE HEAT UP SEVERAL DEGREES (PERHAPS AGAIN CLIMBING TO A FEW DEGREES SHY OF RECORD LEVELS). THAT SECONDARY HIGH SHOULD WEAKEN LATE THURSDAY INTO EARLY FRIDAY WITH THE RIDGE REORIENTING ONCE AGAIN INTO A MORE FAVORABLE POSITION FOR STRONG THUNDERSTORM COVERAGE FOR SE AZ BY FRIDAY OR SATURDAY. && .AVIATION...VALID THRU 29/00Z. SCTD TSRA/SHRA E OF KTUS WILL PUSH W FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING WITH LINGERING ISOLD -SHRA AFTER MIDNIGHT OR 29/07Z. MVFR CONDITIONS WITH THE STRONGER TSRA ALONG WITH WIND GUSTS TO NEAR 40-45 KTS. OTHERWISE CLOUD DECKS WILL GENERALLY BE AT 7-12K FT AGL THRU THE PERIOD. TSRA/SHRA DVLPG AFTER 29/18Z ON MONDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED MOSTLY AFTERNOON AND EVENING THUNDERSTORMS FOR THE UPCOMING WEEK. EXPECT STRONG...GUSTY AND ERRATIC WINDS NEAR THE STRONGER STORMS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON HOURS DUE TO DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/GLUECK
In the hours before
Special weather statement, Jul 27, 1:11 PM MST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
111 PM MST SUN JUL 27 2014
AZZ509-510-272130-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
111 PM MST SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
230 PM MST...
AT 106 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS IN FAR WESTERN NEW MEXICO ABOUT TO
ENTER EASTERN GREENLEE COUNTY...MOVING WEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN
MEADOW...BLUE...HIGHWAY 191 FROM NEAR CLIFTON NORTHWARD.
LAT...LON 3308 10904 3309 10929 3372 10941 3374 10936
3377 10904 3376 10903
TIME...MOT...LOC 2009Z 100DEG 13KT 3343 10915
MEYERSpecial weather statement, Jul 27, 2:58 PM MST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
258 PM MST SUN JUL 27 2014
AZZ509-510-272315-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
258 PM MST SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAHAM COUNTY UNTIL 415
PM MST...
AT 254 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 30 MILES SOUTH OF FORT APACHE...OR
40 MILES NORTH OF SAFFORD...MOVING WEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
GRAHAM COUNTY NORTH OF BYLAS.
LAT...LON 3325 10959 3325 11033 3344 11033 3345 11019
3347 11016 3347 11001 3359 10999 3357 10988
3353 10981 3349 10980 3348 10977 3359 10966
3359 10960
TIME...MOT...LOC 2158Z 103DEG 8KT 3339 10983
MEYERSpecial weather statement, Jul 27, 4:37 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 437 PM MST SUN JUL 27 2014 AZZ508-512-280000- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 437 PM MST SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 500 PM MST... AT 430 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER THE SOUTHERN CHIRICAHUA MOUNTAINS...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...RUCKER CANYON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3170 10940 3190 10929 3173 10910 3159 10922 TIME...MOT...LOC 2335Z 129DEG 10KT 3172 10925 KD
Special weather statement, Jul 27, 4:58 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 458 PM MST SUN JUL 27 2014 AZZ508-512-280115- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 458 PM MST SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BLOWING DUST IN EFFECT UNTIL 615 PM MST... A LINE OF SHOWERS AND THUNDERSTORMS THAT EXTEND FROM EXTREME NORTHEAST COCHISE COUNTY AND ALONG THE ARIZONA AND NEW MEXICO BORDER TO THE CHIRICAHUA MOUNTAINS WILL CONTINUE TO MOVE TO THE WEST THIS AFTERNOON. GUSTY WINDS ASSOCIATED WITH THESE THUNDERSTORMS WILL LIKELY RESULT IN BLOWING DUST...POTENTIALLY AFFECTING MOTORIST ALONG INTERSTATE 10 BETWEEN THE NEW MEXICO BORDER TO EAST OF WILLCOX. AT AREAS AFFECTED INCLUDE...BOWIE...SAN SIMON AND I-10 AT MILEPOST 355. EXPECT REDUCED VISIBILITIES DUE TO BLOWING DUST. AUTOMATED CAMERAS ALONG INTERSTATE 10 NEAR SAN SIMON INDICATE THAT AT THIS TIME IT DOES APPEAR THAT THE VISIBILITY WILL BE REDUCED ENOUGH TO JUSTIFY A DUST STORM WARNING...BUT VISIBILITIES COULD FALL BELOW A MILE AT TIMES...AND PERHAPS EVEN LOWER IN A FEW DUST PRONE AREAS. IN ADDITION...THIS AREA OF BLOWING DUST MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3242 10905 3208 10905 3217 10964 3242 10968 MOLLERE
Special weather statement, Jul 27, 5:03 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TUCSON AZ 503 PM MST SUN JUL 27 2014 AZZ508-512-280115- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 503 PM MST SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BLOWING DUST IN EFFECT UNTIL 615 PM MST... A LINE OF SHOWERS AND THUNDERSTORMS THAT EXTEND FROM EXTREME NORTHEAST COCHISE COUNTY AND ALONG THE ARIZONA AND NEW MEXICO BORDER TO THE CHIRICAHUA MOUNTAINS WILL CONTINUE TO MOVE TO THE WEST THIS AFTERNOON. GUSTY WINDS ASSOCIATED WITH THESE THUNDERSTORMS WILL LIKELY RESULT IN BLOWING DUST...POTENTIALLY AFFECTING MOTORIST ALONG INTERSTATE 10 BETWEEN THE NEW MEXICO BORDER TO EAST OF WILLCOX. AREAS AFFECTED INCLUDE...BOWIE...SAN SIMON AND I-10 AT MILEPOST 355. EXPECT REDUCED VISIBILITIES DUE TO BLOWING DUST. AUTOMATED CAMERAS ALONG INTERSTATE 10 NEAR SAN SIMON INDICATE THAT AT THIS TIME IT DOES NOT APPEAR THAT THE VISIBILITY WILL BE REDUCED ENOUGH TO JUSTIFY A DUST STORM WARNING...BUT VISIBILITIES COULD FALL BELOW A MILE AT TIMES...AND PERHAPS EVEN LOWER IN A FEW DUST PRONE AREAS. IN ADDITION...THIS AREA OF BLOWING DUST MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3242 10905 3208 10905 3217 10964 3242 10968 MOLLERE
Special weather statement, Jul 27, 5:19 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 519 PM MST SUN JUL 27 2014 AZZ506-507-280045- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 519 PM MST SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 545 PM MST... AT 512 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NORTH OF REDINGTON MOVING WEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAN MANUEL. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3240 11062 3262 11065 3260 11045 3238 11046 TIME...MOT...LOC 0019Z 082DEG 11KT 3249 11052 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:03 PM MST | Special Weather Statement | TWC | 72 min | |
| Jul 27, 5:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 32 min |
| Jul 27, 5:19 PM MST | Special Weather Statement | TWC | 26 min | |
| Jul 27, 5:45 PM MST | Areal Flood Advisory | TWC | Cochise | 105 min |
| Jul 27, 6:03 PM MST | Areal Flood Advisory | TWC | Graham | 87 min |
| Jul 27, 6:46 PM MST | Areal Flood Advisory | TWC | Cochise | 89 min |
| Jul 27, 7:07 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Jul 27, 7:21 PM MST | Areal Flood Advisory | TWC | Graham | 114 min |
| Jul 27, 7:32 PM MST | Areal Flood Advisory | TWC | Cochise | 88 min |
| Jul 27, 8:15 PM MST | Areal Flood Advisory | TWC | Cochise | 75 min |
| Jul 27, 8:55 PM MST | Areal Flood Advisory | TWC | Cochise | 80 min |
| Jul 27, 9:00 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 27, 10:06 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 114 min |
| Jul 28, 2:35 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.